Alert archive / California / Wind Advisories in 2006
Wind Advisory 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 7, 2006, 11:49 AM PST. It took effect at Mar 7, 2006, 12:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2006, 11:49 AM PST (19:49 UTC)
- In effect from
- Mar 7, 2006, 12:00 PM PST
- Expired
- Mar 7, 2006, 7:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 071949 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1249 PM MST TUE MAR 7 2006 CAZ033-080300- /O.NEW.KPSR.WI.Y.0005.060307T2000Z-060308T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 1149 AM PST TUE MAR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...IN EFFECT UNTIL 7 PM PST THIS EVENING...FOR SOUTHEAST CALIFORNIA...WHICH INCLUDES WEST AND CENTRAL IMPERIAL COUNTY. SUSTAINED WINDS OF 30 TO 35 MPH..WITH OCCASIONAL GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER THE DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES...LESS THAN A MILE IN BLOWING DUST AND SAND. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPSR 072054 CCA NPWPSR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 152 PM MST TUE MAR 7 2006 CAZ033-080300- /O.COR.KPSR.WI.Y.0005.060307T2052Z-060308T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 1252 PM PST TUE MAR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...IN EFFECT UNTIL 7 PM PST THIS EVENING...FOR SOUTHEAST CALIFORNIA...WHICH INCLUDES WEST AND CENTRAL IMPERIAL COUNTY. SUSTAINED WINDS OF 30 TO 35 MPH...WITH OCCASIONAL GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER THE DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES...LESS THAN A MILE IN BLOWING DUST AND SAND. USE EXTRA CAUTION. $$
000 WWUS75 KPSR 080323 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 823 PM MST TUE MAR 7 2006 CAZ033-080430- /O.EXP.KPSR.WI.Y.0005.000000T0000Z-060308T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 723 PM PST TUE MAR 7 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR FAR SOUTHEAST CALIFORNIA WAS ALLOWED TO EXPIRE AT 7 PM PST. ALTHOUGH IT WAS STILL QUITE WINDY AT EL CENTRO AND IMPERIAL...OBSERVED VALUES AT 7 PM PST WERE SLIGHTLY BELOW WIND ADVISORY CRITERIA. WINDY CONDITIONS...WITH SUSTAINED WEST WIND NEAR 25 MPH ALONG WITH PEAK GUSTS TO NEAR 35 MPH...WILL CONTINUE THROUGH AT LEAST 10 PM PST...WITH WINDS SLOWLY DECREASING OVERNIGHT...AS A VIGOROUS UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT MOVE EAST FROM SOUTHERN CALIFORNIA TOWARD WESTERN ARIZONA. $$ DG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 7, 8:45 AM PST, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 7, 8:45 AM PST, 3 hours 4 minutes before
AZZ020>028-CAZ030>033-080000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 945 AM MST TUE MAR 7 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A TROUGH OF LOW PRESSURE FROM THE NORTHWEST WILL BRING BREEZY TO LOCALLY WINDY CONDITIONS TODAY AND TONIGHT...MAINLY TO SOUTHEAST CALIFORNIA...AND A SLIGHT CHANCE OF SHOWERS TONIGHT AND WEDNESDAY AS WELL AS COOLER TEMPERATURES...MAINLY TO SOUTH-CENTRAL ARIZONA. THIS WILL BE FOLLOWED BY A STRONGER SYSTEM WHICH WILL BEGIN TO AFFECT THE AREA THURSDAY LEADING TO A SIGNIFICANT COOLING TREND...AND A SLIGHT CHANCE SHOWERS FRIDAY THROUGH NEXT WEEKEND. && .SHORT TERM... TODAY THROUGH THURSDAY... SAT IMAGERY THIS MORNING SHOWS A THICK BAND OF MID AND HIGH LEVEL CLOUDS MOVING NORTHEAST FROM BAJA THROUGH THE SOUTHEASTERN PORTION OF AZ. MEANWHILE...CLOUDS ARE STARTING TO THICKEN OVER SRN NV IN ADVANCE OF A PAC LOW PRESSURE SYSTEM MOVING THROUGH CNTRL CA TODAY...DROPPING SOUTHWARD OVER SE CA THIS EVENING. OVER OUR AREA...SKIES REMAIN PARTLY SUNNY BETWEEN THESE TWO CLOUDS BANDS. GRADIENT EXPECTED TO INCREASE TODAY...WITH BREEZY SOUTHWEST WINDS OVER SOUTHEAST CA AND ALONG THE CO RIVER VALLEY. BY 00Z THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE TROF AXIS SHOULD BE OVER THE CO RIVER VALLEY...THEN MOVE THROUGH AZ OVERNIGHT TONIGHT AND EARLY WED. FCST SOUNDINGS STILL DONT INDICATE MUCH IN THE WAY OF MOISTURE OVER OUR CWA...WITH THE BEST CHANCE FOR ANY PRECIP REMAINING OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY FROM ABOUT 12-18Z WED. HOWEVER...WELL CONTINUE A SLIGHT CHANCE OF PRECIP FOR THE VALLEY OVERNIGHT TONIGHT THROUGH MID DAY WED...BUT THE CHANCE REMAINS VERY LOW...WITH ONLY A COUPLE HUNDREDTHS OF A INCH EXPECTED AT BEST. BY WED EVENING...THE TROF WILL BE EAST OF ARIZONA...WITH DOWNWARD MOTION FORECAST OVER OUR REGION. HAVE COMPLETELY CUT OUT ANY MENTION OF POP AFTER 00Z WED EXPECT FOR 10S OVER THE HIGHEST TERRAIN OF SRN GILA COUNTY. WELL BE BETWEEN WEATHER SYSTEMS THU...WITH CONTINUED PARTLY SUNNY SKIES. AS FOR TEMPS...TODAY SHOULD BE THE LAST DAY IN THE 70S FOR THE REMAINDER OF THE WEEK...BEFORE A SIGNIFICANT HEIGHT FALL WITH HIGHS ACROSS S-CNTRL DESERTS LOWERING TO THE MID TO UPPER 60S WED AND CONTINUING BELOW AVERAGE TEMPS THU. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... UNSETTLED WEATHER WILL CONTINUE THURSDAY NIGHT THROUGH MONDAY...AS GENERAL TROFINESS DOMINATES THE WESTERN CONUS. PRESSURE GRADIENT EXPECTED TO TIGHTEN SIGNIFICANTLY COME FRIDAY...FOR BREEZY TO LOCALLY WINDY CONDITIONS CWA WIDE. COLD FRONT ASSOCIATED WITH NEXT LOW WILL ALSO MOVE THROUGH THE REGION FRIDAY...ALONG WITH 40-50KT 700MB WIND SPEEDS. SKIES WILL REMAIN PARTLY SUNNY TO PARTLY CLOUDY...WITH A SLIGHT CHANCE OF PRECIP...MAINLY EAST OF THE VALLEY OVER THE HIGHER TERRAIN FRI AFTERNOON/EVENING. CHANCE OF PRECIP INCREASES OVER THE WEEKEND...WITH THE BEST CHANCE FOR VALLEY RAIN AND MOUNTAIN SNOW OVERNIGHT SAT INTO SUN. BY THIS TIME...THE LOW CENTER WILL BE OVER CNTRL CA...WITH A DECENT SOUTHWEST FLOW INTO AZ. SEVERAL VORT LOBES WILL ROTATE THROUGH THE BOTTOM OF THE LOW...WITH 700-500MB OMEGA VALUES OF 25 MICROBARS/SECOND OVER S-CENTRAL AZ BY LATE SUN MORNING. THAT SAID...HAVE INCREASED THE POPS A BIT FOR THE WEEKEND TIME PERIOD...AND INCLUDED CHANCE FOR SNOW SHOWERS OVERNIGHT/EARLY MORNING HOURS ABOVE 4500 FT. TEMPS ACROSS THE WARMEST DESERT LOCALES WILL ALSO BE QUITE COOL FOR THIS TIME OF YEAR...WITH AFTERNOON HIGHS IN THE LOW 60S. BY MON...THE LOW CENTER WILL DROP SOUTH AND EAST...WITH DOWNWARD MOTION FORECAST TO MOVE WESTWARD ACROSS THE CWA DURING THE DAY. WILL HOLD ON TO VERY LOW GRADE POPS MONDAY OVER SOUTHERN GILA COUNTY...PARTLY CLOUDY AND A BIT WARMER TEMPS EXPECTED ELSEWHERE. && .FIRE WEATHER... IT WILL BECOME BREEZY WITH GUSTINESS OUR ENTIRE REGION TODAY AND TONIGHT WITH THE TROF. RH WILL TREND UP ACROSS THE REGION...WITH GOOD OVERNIGHT RECOVERY...AND MINIMUM RH INCREASING TO ABOVE 20 PERCENT IN WESTERN AREAS TODAY AND ABOVE 15 PERCENT EASTERN AREAS. && .CLIMATE... THE RECORD DRY SPELL CONTINUES AT PHOENIX SKY HARBOR. THE END OF TODAY WILL BE THE 139TH CONSECUTIVE DAY WITH NO RAIN...NOT EVEN A TRACE. RECORD KEEPING IN PHOENIX BEGAN 6 AUGUST 1895. && .AVIATION... 18Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 22
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.